Alert archive / Nevada / Wind Advisories in 2020
Wind Advisory 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at May 11, 2020, 2:56 AM PDT for Clark County, Nye County, Nevada. It took effect at May 11, 2020, 4:00 PM PDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2020, 2:56 AM PDT (09:56 UTC)
- In effect from
- May 11, 2020, 4:00 PM PDT
- Expired
- May 12, 2020, 8:00 PM PDT
- In force
- 28 hr
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 176 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 3934 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
216 WWUS75 KVEF 110956 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 256 AM PDT Mon May 11 2020 CAZ520-112300- /O.NEW.KVEF.WI.Y.0014.200511T2300Z-200512T0700Z/ Owens Valley- Including Bishop, Independence, Lone Pine, and Olancha 256 AM PDT Mon May 11 2020 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... * WHAT...West winds gusting 40 to 50 mph expected. * WHERE...Owens Valley. * WHEN...From 4 PM this afternoon to midnight PDT tonight. * IMPACTS...Winds will make driving difficult for motorcycles...large trucks...trailers and campers on sections of Highway 395 especially from Olancha southward. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
5 follow-up statements
629 WWUS75 KVEF 112034 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 134 PM PDT Mon May 11 2020 CAZ520-120300- /O.NEW.KVEF.WI.Y.0015.200512T1700Z-200513T0300Z/ /O.CON.KVEF.WI.Y.0014.200511T2300Z-200512T0700Z/ Owens Valley- Including Bishop, Independence, Lone Pine, and Olancha 134 PM PDT Mon May 11 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PDT TUESDAY... * WHAT...West winds 25 to 35 mph with gusts of 50 to 60 mph expected. * WHERE...Owens Valley, specifically along Highway 395. * WHEN...Until midnight PDT tonight. For tomorrow, from 10 AM to 8 PM PDT Tuesday. * IMPACTS...These western cross winds could result in a significant risk to vehicles traveling north or south on Highway 395. High profile vehicles will have a significant risk of being blown over, especially near and south of Olancha. Additionally, tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-036-CAZ522>525-NVZ015-016-018-021-022-120300- /O.NEW.KVEF.WI.Y.0015.200512T1700Z-200513T0300Z/ Northwest Plateau-Lake Mead National Recreation Area- Death Valley National Park-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Lincoln County- Northeast Clark County-Sheep Range-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Bullhead City, Oatman, Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Hayford Pk, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 134 PM PDT Mon May 11 2020 /134 PM MST Mon May 11 2020/ ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PDT TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest Arizona, southeast California and south central and southern Nevada. * WHEN...From 10 AM to 8 PM Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects or temporary structures such as tents. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ017-019-020-120300- /O.EXB.KVEF.WI.Y.0014.200512T0300Z-200513T0300Z/ Western Clark and Southern Nye County-Spring Mountains- Red Rock Canyon-Las Vegas Valley- Including Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, and Boulder City 134 PM PDT Mon May 11 2020 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT TUESDAY... * WHAT...Strong downslope winds gusting over 50 mph at times overnight. For tomorrow afternoon, gusty southwest winds of 25-35 mph with gusts to 50 mph. * WHERE...The Spring Mountains, Red Rock Canyon, the western Las Vegas Valley including Summerlin, and Highway 95 from Indian Springs to Desert Rock overnight. More widespread tomorrow afternoon. * WHEN...From 8 PM this evening to 8 PM PDT Tuesday. * IMPACTS...Winds will make driving difficult for motorcycles... large trucks...trailers and campers in the Spring Mountains or along Highway 95 between Indian Springs to Desert Rock. Additionally, minor wind impacts such as downed tree limbs or brief power outages may result. * ADDITIONAL DETAILS...Hikers venturing to Red Rock Canyon or into the Spring Mountains will be encountering very strong winds which will make hiking very hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Consider changing hiking plans to a different day. Winds later in the week are forecast to be much less significant. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
731 WWUS75 KVEF 120302 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 802 PM PDT Mon May 11 2020 CAZ520-121100- /O.CON.KVEF.WI.Y.0014.000000T0000Z-200512T0700Z/ /O.CON.KVEF.WI.Y.0015.200512T1700Z-200513T0300Z/ Owens Valley- Including Bishop, Independence, Lone Pine, and Olancha 802 PM PDT Mon May 11 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT TUESDAY... * WHAT...For tonight's Wind Advisory, west winds 25 to 35 mph with gusts up to 55 mph. For Tuesday's Wind Advisory, west winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Owens Valley. * WHEN...For tonight's Wind Advisory, until midnight PDT tonight. For Tuesday's Wind Advisory, from 10 AM to 8 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ017-019-020-121100- /O.CON.KVEF.WI.Y.0014.000000T0000Z-200513T0300Z/ Western Clark and Southern Nye County-Spring Mountains- Red Rock Canyon-Las Vegas Valley- Including Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, and Boulder City 802 PM PDT Mon May 11 2020 ...WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Spring Mountains-Red Rock Canyon, Western Clark and Southern Nye County and Las Vegas Valley. * WHEN...Until 8 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-036-CAZ522>525-NVZ015-016-018-021-022-121100- /O.CON.KVEF.WI.Y.0015.200512T1700Z-200513T0300Z/ Northwest Plateau-Lake Mead National Recreation Area- Death Valley National Park-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Lincoln County- Northeast Clark County-Sheep Range-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Bullhead City, Oatman, Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Hayford Pk, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 802 PM PDT Mon May 11 2020 /802 PM MST Mon May 11 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT /8 PM MST/ TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Arizona, southeast California and south central and southern Nevada. * WHEN...From 10 AM PDT /10 AM MST/ to 8 PM PDT /8 PM MST/ Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
616 WWUS75 KVEF 120654 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1154 PM PDT Mon May 11 2020 CAZ520-121700- /O.EXP.KVEF.WI.Y.0014.000000T0000Z-200512T0700Z/ /O.CON.KVEF.WI.Y.0015.200512T1700Z-200513T0300Z/ Owens Valley- Including Bishop, Independence, Lone Pine, and Olancha 1154 PM PDT Mon May 11 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT TUESDAY... * WHAT...West winds will increase again late Tuesday morning with sustained speeds 20 to 30 mph and gusts up to 55 mph. * WHERE...Owens Valley. * WHEN...10 AM to 8 PM PDT Tuesday. * IMPACTS...Winds will make driving difficult for motorcycles...large trucks...trailers and campers on Highway 395. Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ017-019-020-121700- /O.CON.KVEF.WI.Y.0014.000000T0000Z-200513T0300Z/ Western Clark and Southern Nye County-Spring Mountains- Red Rock Canyon-Las Vegas Valley- Including Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, and Boulder City 1154 PM PDT Mon May 11 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Spring Mountains-Red Rock Canyon, Western Clark and Southern Nye County and Las Vegas Valley. * WHEN...Until 8 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-036-CAZ522>525-NVZ015-016-018-021-022-121700- /O.CON.KVEF.WI.Y.0015.200512T1700Z-200513T0300Z/ Northwest Plateau-Lake Mead National Recreation Area- Death Valley National Park-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Lincoln County- Northeast Clark County-Sheep Range-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Bullhead City, Oatman, Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Hayford Pk, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 1154 PM PDT Mon May 11 2020 /1154 PM MST Mon May 11 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT /8 PM MST/ TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Arizona, southeast California and south central and southern Nevada. * WHEN...From 10 AM PDT /10 AM MST/ to 8 PM PDT /8 PM MST/ Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
717 WWUS75 KVEF 121649 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 949 AM PDT Tue May 12 2020 AZZ001-036-CAZ520-522>525-NVZ015-016-018-021-022-130300- /O.CON.KVEF.WI.Y.0015.200512T1700Z-200513T0300Z/ Northwest Plateau-Lake Mead National Recreation Area-Owens Valley- Death Valley National Park-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Lincoln County- Northeast Clark County-Sheep Range-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Bullhead City, Oatman, Mohave Valley, Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Hayford Pk, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 949 AM PDT Tue May 12 2020 /949 AM MST Tue May 12 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Arizona, southeast California and south central and southern Nevada. * WHEN...Through 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Any high-profile vehicles experiencing crosswinds may be at risk of being blown over with strongest gusts, especially through mountain passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ017-019-020-130300- /O.CON.KVEF.WI.Y.0014.000000T0000Z-200513T0300Z/ Western Clark and Southern Nye County-Spring Mountains- Red Rock Canyon-Las Vegas Valley- Including Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, and Boulder City 949 AM PDT Tue May 12 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Spring Mountains-Red Rock Canyon, Las Vegas Valley, rural Clark County and southern Nye County. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong wind gusts could make hiking or camping dangerous in recreational areas, especially Red Rock Canyon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
759 WWUS75 KVEF 130248 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 748 PM PDT Tue May 12 2020 AZZ001-036-CAZ522-524-525-NVZ015-016-018-021-022-130400- /O.EXP.KVEF.WI.Y.0015.000000T0000Z-200513T0300Z/ Northwest Plateau-Lake Mead National Recreation Area- Death Valley National Park-Eastern Mojave Desert-Morongo Basin- Lincoln County-Northeast Clark County-Sheep Range- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Bullhead City, Oatman, Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Hayford Pk, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 748 PM PDT Tue May 12 2020 /748 PM MST Tue May 12 2020/ ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING... The gusty winds have started to subside and that trend will continue through the rest of the evening and overnight hours. The wind advisory will expire at 8 pm. $$ NVZ017-019-020-130400- /O.EXP.KVEF.WI.Y.0014.000000T0000Z-200513T0300Z/ Western Clark and Southern Nye County-Spring Mountains- Red Rock Canyon-Las Vegas Valley- Including Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, and Boulder City 748 PM PDT Tue May 12 2020 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... The gusty winds have started to subside and that trend will continue through the rest of the evening and overnight hours. The wind advisory will expire at 8 pm. $$ CAZ520-523-131200- /O.EXT.KVEF.WI.Y.0015.000000T0000Z-200513T1200Z/ Owens Valley-Western Mojave Desert- Including Bishop, Independence, Lone Pine, Olancha, Barstow, Daggett, and Fort Irwin 748 PM PDT Tue May 12 2020 ...WIND ADVISORY EXTENDED UNTIL 5 AM PDT WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Western Mojave Desert and Owens Valley. Strongest winds will occur the the southern Owens Valley; between Coso Junction and the Kern County Line, as well as northwest San Bernardino County. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 10, 8:50 PM PDT, 6 hours 6 minutes earlier.
Area forecast discussion, May 10, 8:50 PM PDT, 6 hours 6 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 850 PM PDT Sun May 10 2020 .SYNOPSIS...Thunderstorm chances will end tonight with breezy to windy conditions developing across the area Monday. The weather will remain dry through the remainder of the week with gusty winds through at least mid week. Expect a downward trend in temperatures through Wednesday then a slow warmup heading into the weekend. && .UPDATE...Remaining isolated thunderstorms this evening are located over central Mohave County and in the far southwest corner of Utah north of Beaver Dam. Storm motion has been generally been to the east or aligned close to the H8-H3 mean wind. Thunderstorms in Mohave County should dissipate by late evening with some light showers lasting past midnight for areas along and north of the Colorado River Valley. Drier southwest flow overspreads the region Monday associated with a trough along the west coast. After getting off to a hot start in May high temperatures will feel more seasonable mid-week. Having said that, the trough will usher in a period of gusty southwest winds Monday and Tuesday. && .FIRE WEATHER...With thunderstorm activity winding down this evening I'll go ahead and cancel the Red Flag Warning for dry lightning. An increasing southwest flow will lead to widespread windy conditions developing late Monday morning and continuing into Monday evening. The combination of strong gusty winds and low humidity will increase fire concerns once again. A Red Flag Warning remains in effect for a large portion of southern Nevada and northwest Arizona Monday due to expected gusts between 30-40 mph and RH below 15 percent. Dry, breezy conditions will continue through at least midweek but overall, wind speeds should be less than Monday. && .DISCUSSION...this week. Ridging pushes east of the area on Monday as shortwave energy rounds the base of a low pressure system off the Oregon coast and moves inland over northern California. This will increase the southwesterly flow across our area and lead to increasing winds and slightly cooler temperatures. Forecast wind speeds for Monday stay below wind advisory criteria however with fairly widespread gusts of 30-40 mph forecast, fire weather will be a continuing concern as humidity levels are forecast to drop below 15 percent across this area. Along with the wind, temperatures will remain above normal but will be a little cooler than today and mark a downward trend that will bottom out Tuesday and Wednesday. The low remains centered off the PacNW coast through midweek with multiple shortwaves forecast to eject inland across the Great Basin. The enhances southwest flow will result in gusty winds each day. The airmass across our region will be more seasonal and temperatures are expected to be at or slightly below normal. The low pressure system that remains anchored off the PacNW coast through Wednesday, is forecast to move inland late in the week. Operational models are in decent agreement with this but the spread of solutions increase regarding how the pattern evolves as we approach the weekend. A warming trend per the NBM sends temperatures back above normal on Friday and over the weekend but confidence in this happening is low considering the ensemble spread. Over the weekend, models are in good agreement with strong low pressure and associated troughing setting up over the eastern Pacific. This could make for a windy weekend but on the bright side, keep temperatures from rising too far above normal. && .AVIATION...For McCarran...Reduced confidence in the near term as thunderstorm activity south of Las Vegas may result in gusty outflow winds through the early evening. Thereafter, winds should favor south or southwesterly directions and remain that way through Monday morning. Winds will increase in the afternoon with gusts to 30 knots out of the south or southwest with mostly clear skies. For the rest of southern Nevada, northwest Arizona and southeast California...Breezy south or southwesterly winds expected for most of the TAF sites through this evening, with gusts in the 15-25 knot range. A few isolated thunderstorms may develop east of a KTPH to KEED line, with gusty surface winds possible. Winds will gradually ease tonight but return a little stronger tomorrow out of the south or southwest. && .SPOTTER INFORMATION STATEMENT...Strong microburst winds are possible across southern Nevada and Mohave County into the early evening. Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Salmen AVIATION...Outler For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, May 10, 9:51 PM PDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
951 PM PDT SUN MAY 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM FLASH FLOOD WILLOW BEACH ROAD 35.87N 114.62W
05/10/2020 MOHAVE AZ PARK/FOREST SRVC
FLASH FLOODING OCCURRED THIS AFTERNOON ALONG
WILLOW BEACH ROAD. THE ROAD HAS BEEN CLOSED
DUE TO DAMAGE. ONE VEHICLE WAS STUCK IN THE
DEBRIS.
&&
BOOTHEThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:34 PM PDT | Wind Advisory | VEF | Inyo, San Bernardino | 39 hr |
| May 11, 12:56 PM PDT | Red Flag Warning | VEF | Clark, Lincoln, Nye | 31 hr |
Nearby
Wind Advisories in Nevada, 2020Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.